Alert archive / Texas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 4, NWS El Paso, TX
NWS El Paso, TX issued this severe thunderstorm warning at Jun 12, 2000, 7:14 PM MDT for El Paso County, Texas. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 12, 2000, 7:14 PM MDT (01:14 UTC)
- Expired
- Jun 12, 2000, 8:00 PM MDT
- In force
- 46 min
- Issued by
- NWS El Paso, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County El Paso County, TX
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 00:00Z, 1.2 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 20 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 4044 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KEPZ 130115
SVRELP
TXC141-130200-
URGENT - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE EL PASO TX
714 PM MDT MON JUN 12 2000
THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A SEVERE
THUNDERSTORM WARNING EFFECTIVE UNTIL 800 PM MDT FOR PEOPLE IN THE
FOLLOWING COUNTY
IN TEXAS
CENTRAL EL PASO
INCLUDING THE FOLLOWING LOCATIONS
SPARKS...SOCORRO...HORIZON CITY...MONTANA VISTA...FORT BLISS...
EL PASO AND CLINT
AT 706 PM MDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 3 MILES NORTHEAST OF FORT BLISS...MOVING
SOUTHEAST AT 15 MPH. WIND GUSTS TO 60 MILES AN HOUR AND LOCALLY
HEAVY RAINFALL ARE POSSIBLE FROM THIS STORM.
IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER
AWAY FROM ARROYOS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE
THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN
EXCESS OF 60 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
HEAVY RAINS MAY FLOOD LOW LYING AREAS NEAR ARROYOS AND UNDERPASSES.
AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE
WASHED OUT. WATER LEVELS OF SMALL STREAMS AND RIVERS MAY ALSO RISE...
THEREFORE SEEK HIGHER GROUND IF THREATENED BY FLOOD WATERS.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN EL PASO.
LAT...LON 3186 10650 3152 10620 3196 10607 3197 10641What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 2:17 PM MDT, 4 hours 57 minutes earlier.
Area forecast discussion, Jun 12, 2:17 PM MDT, 4 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 217 PM MDT MON JUN 12 2000 SYNOPSIS... WEAK SOUTH FLOW ALOFT WITH A FAIRLY MOIST AIRMASS WILL ALLOW A FEW THUNDERSTORMS TONIGHT. NORTHWEST OR NORTH FLOW DEVELOPS FOR TUESDAY AND WEDNESDAY...WITH DRIER AND WARMER AIR MOVING IN. A SLIGHT CHANCE OF THUNDERSTORMS WILL CONTINUE IN THE EAST...MAINLY OVER THE SACRAMENTO MOUNTAINS. DISCUSSION... DECENT MOISTURE AND INSTABILITY WILL LEAD TO ISOLATED/WIDELY SCATTERED THUNDERSTORMS THIS EVENING...BUT WV IMAGERY SHOWS MAIN MOISTURE PLUME WELL TO THE EAST OF THE CWA. MODELS ALL SHOWING RE POSITIONING OF HIGH FROM THE SOUTHEAST U.S TO THE SOUTHWEST U.S. THIS WILL END THE SOMEWHAT MOIST LIGHT SOUTHERLY FLOW TUESDAY AND BEGIN BRINGING IN DRIER WARMER AIR IN FROM THE NORTHWEST...AND MORE NORTHERLY ON WEDNESDAY. MODELS IN PARTICULAR SHOW GOOD H5 WARM ADVECTION TUESDAY AND WEDNESDAY. PROBABLY WILL STILL INCLUDE SLIGHT CHANCE THUNDERSTORMS EASTERN HALF OF CWA TUESDAY. DESPITE GENERAL LACK OF MOISTURE ON WEDNESDAY...WILL PROBABLY STILL KEEP A SLIGHT CHANCE OF THUNDERSTORMS FOR THE SAC MOUNTAINS AS AVN SHOWS A DECENT VORT CENTER DROPPING INTO EASTERN NEW MEXICO AROUND MID-DAY. MRF SHOWING DRY NORTHWEST TO WEST FLOW CONTINUING THROUGH EXTENDED PERIOD. GOOD WARMING AT LOWER LEVELS SHOULD YIELD SOME 100 DEGREE READINGS IN THE DESERT BEGINNING THURSDAY. EL PASO BU 71/ 98/ 69/ 96/ 66 10100 LAS CRUCES BU 64/ 97/ 62/ 95/ 60 10100 ALAMOGORDO BU 65/ 96/ 63/ 94/ 61 10100 CLOUDCROFT BU 43/ 75/ 45/ 73/ 44 2111- TRUTH OR CONSEQUENCES BU 66/ 96/ 64/ 93/ 62 10-00 SILVER CITY BU 57/ 90/ 55/ 88/ 54 1--00 DEMING BU 58/ 98/ 57/ 96/ 56 10000 LORDSBURG BU 57/ 99/ 55/ 97/ 55 10000 SIERRA BLANCA BU 63/ 95/ 62/ 93/ 60 10-00 .ELP...NONE 17 HEFNER N
In the hours before
Special weather statement, Jun 12, 2:18 PM MDT, 4 hours 56 minutes before
NMZ023-122120- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 218 PM MDT MON JUN 12 2000 THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL SIERRA COUNTY HAS EXPIRED...HOWEVER A CLUSTER OF STRONG THUNDERSTORMS REMAINS 10 TO 20 MILES SOUTHWEST OF TRUTH OR CONSEQUENCES NEW MEXICO. THIS COMPLEX IS MOVING SOUTHEAST AT 12 MPH. THESE STORMS WILL BE APPROACHING INTERSTATE 25 WITH THE HOUR. EXPECT HEAVY DOWNPOURS...SMALL HAIL...GUSTY SURFACE WINDS FROM 40 TO 50 MPH AND FREEQUENT CLOUD TO GROUND LIGHTNING.
Nearby
Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.